Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 40, NWS Gaylord, MI

April 21, 2016

NWS Gaylord, MI issued this small craft advisory at Apr 21, 2016, 4:15 PM EDT. It took effect at Apr 22, 2016, 3:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2016, 4:15 PM EDT (20:15 UTC)
In effect from
Apr 22, 2016, 3:00 AM EDT
Expired
Apr 22, 2016, 10:32 AM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

949 
WHUS73 KAPX 212015
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EDT THU APR 21 2016

LMZ344>346-LSZ321-220415-
/O.NEW.KAPX.SC.Y.0040.160422T0700Z-160422T1700Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
415 PM EDT THU APR 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 1 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
3 follow-up statements
659 
WHUS73 KAPX 220244
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 PM EDT THU APR 21 2016

LMZ344>346-LSZ321-221045-
/O.CON.KAPX.SC.Y.0040.160422T0700Z-160422T1700Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1044 PM EDT THU APR 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
750 
WHUS73 KAPX 220807
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EDT FRI APR 22 2016

LSZ321-220915-
/O.CAN.KAPX.SC.Y.0040.000000T0000Z-160422T1700Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
407 AM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-221615-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-160422T1700Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 AM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
845 
WHUS73 KAPX 221432
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 AM EDT FRI APR 22 2016

LMZ344>346-221545-
/O.CAN.KAPX.SC.Y.0040.000000T0000Z-160422T1700Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1032 AM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 3:47 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 21, 3:47 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EDT THU APR 21 2016

.SHORT TERM...(THIS EVENING AND OVERNIGHT)
ISSUED AT 348 PM EDT THU APR 21 2016

LOW PRESSURE CONTINUES TO BROADEN AND WEAKEN OVER THE WESTERN
GREAT LAKES...WITH LOW CENTERS IN EASTERN IOWA AND CENTRAL WI.
MOST WIDESPREAD SHRA ACTIVITY HAS ABRUPTLY DEPARTED...WITH SOME
-SHRA/SPRINKLES/DRIZZLE NOTED ON RADAR IN PARTS OF NW/N CENTRAL
LOWER MI. MEANWHILE...A NICE HOLE IN THE LOW CLOUDS OPENED UP
OVER PARTS OF NE LOWER MI...CENTERED OVER APN PRESENTLY. THIS HOLE
ISN/T REALLY GROWING ANY LARGER. HOWEVER...CLOUD COVER IS
CONSIDERABLY LESS WIDESPREAD TO OUR WEST.

PRECIP TRENDS...NOT MUCH HAS CHANGED RE THINKING...CORE OF THE
FORECAST PROBLEM IS THAT OUR LOW LEVELS REMAIN MOIST WHILE TEMPS
ALOFT COOL (PER ARRIVING 500MB TROF AXIS OVERNIGHT). UPSTREAM WE
SEE TWO NARROW BANDS OF SHRA...ONE ASSOCIATED WITH DEFORMATION IN
SE MN/NW WI...THE 2ND WITH A SURFACE COLD FRONT IN NE MN. THAT
SAID...OVERALL FORCING TO GET SOMETHING GOING LOOKS RELATIVELY
WEAK. ONE POSSIBLE EXCEPTION IS IN SE SECTIONS...WHERE THE AIRMASS
WILL BE SLIGHTLY MORE UNSTABLE AND 500MB HEIGHT FALLS THIS EVENING
SLIGHTLY MORE ABRUPT. NOTE THAT DEEP CONVECTION IS PRESENTLY
DEVELOPING IN PARTS OF NW AND W CENTRAL INDIANA. WILL GO WITH
HIGHER POPS (AND A SLIGHT CHANCE OF THUNDER) NEAR SAGINAW BAY THIS
EVENING. ELSEWHERE...POPS WILL BE ONLY IN THE 20-30 RANGE.

POPS WILL END OUTRIGHT FROM N TO S OVERNIGHT AS LOW PRESSURE
DEPARTS TO THE EAST AND DEEPER NORTHERLY FLOW DEVELOPS. GENERALLY
THINK THAT LOW CLOUDS WILL BE HANGING ON IN MOST AREAS MOST OF THE
NIGHT. THERE WILL BE EXCEPTIONS EARLY ON (PARTS OF NW AND NE
LOWER)...AND VERY LATE (EASTERN UPPER).

MIN TEMPS LOWER 30S NEAR WHITEFISH BAY TO MID 40S FAR SE.

&&

.LONG TERM...(FRIDAY THROUGH THURSDAY)
ISSUED AT 348 PM EDT THU APR 21 2016

IMPACTS: MINIMAL

PATTERN SYNOPSIS/EXPECTED EVOLUTION: OCCLUDED LOW WILL CONTINUE TO
EXIT THE REGION...WITH AXIS OF H5 TROUGH CLEAR OF THE AREA BY FRIDAY
MORNING. HEIGHT RISES BUILDING IN FROM THE WEST WILL BE SOMEWHAT
DAMPENED BY COLD AIR ALOFT PUSHING SOUTH...RESULTING IN A BIT MORE
ZONAL FLOW. CUTOFF LOW EVIDENT ON WV BETWEEN 140W AND 150W WILL MOVE
INLAND OVER THE PAC NW SATURDAY MORNING...PROGRESSING THROUGH THE
NORTHERN PLAINS THROUGH THE WEEKEND. THE WARM FRONT ASSOCIATED WITH
THIS SYSTEM WILL EXTEND INTO THE GREAT LAKES REGION BY SUNDAY
MORNING...WHILE THE SYSTEM ITSELF BECOMES VERTICALLY STACKED AND
BEGINS OCCLUDING NEAR THE DAKOTAS.

MAIN FORECAST CHALLENGES/CONCERNS: TIMING THE ARRIVAL OF THE RAIN
SATURDAY NIGHT/SUNDAY. PLACEMENT OF ANY AREAS OF HEAVIER RAINFALL.

ASSOCIATED WEATHER: AS THE LAST BIT OF RAIN CLEARS THE AREA FRIDAY
MORNING...SKIES WILL CLEAR THROUGH THE DAY AS A COOLER...DRIER
AIRMASS MOVES IN. THE CLEAR SKIES AND DRY AIRMASS WILL MAKE FOR
EFFICIENT RADIATIONAL COOLING OVERNIGHT...RESULTING IN LOWS FRIDAY
NIGHT A FEW DEGREES BELOW FREEZING...THE COLDEST NIGHT OF THE
PERIOD. AS THE HIGH PRESSURE AXIS CLEARS THE AREA...WINDS WILL VEER
MORE SOUTHERLY...INCREASING WARM AIR AND MOISTURE ADVECTION...WHICH
WILL RESULT IN INCREASING CLOUDS THROUGH THE DAY SATURDAY. THIS
CLOUD COVER WILL BUMP UP SATURDAY NIGHT LOWS A BIT FROM FRIDAY...BUT
TEMPS WILL REMAIN VERY CLOSE TO FREEZING.

REAL DEEP LAYER MOISTURE IS SET TO ARRIVE SUNDAY MORNING...ALONG
WITH INCREASING RAIN CHANCES. RAIN WILL PERSIST THROUGH THE DAY
SUNDAY AND INTO THE BEGINNING OF NEXT WEEK...WHICH WILL BE FURTHER
DISCUSSED IN THE EXTENDED SECTION. RAIN RATES LOOK TO PICK UP SUNDAY
EVENING AND INTO MONDAY MORNING ESPECIALLY ALONG AREAS OF ENHANCED
FGEN. REALLY STARTING TO THE AXIS OF DILATATION PARALLELING
ISOTHERMS 18Z SUNDAY ACROSS NORTH CENTRAL LOWER...WITH THE
TIGHTENING THERMAL GRADIENT SHOWING UP NICELY IN FGEN PLOTS THROUGH
MONDAY AFTERNOON. CERTAINLY EXPECT TO SEE THE HEAVIEST RAIN RATES IN
THIS TIME FRAME...BUT FIGURING OUT WHERE THE STRONGEST FORCING
MANIFESTS WILL HAVE TO BE DETERMINED AS WE GET CLOSER. ONE QUARTER
TO ONE HALF INCH OF RAIN IS NOT OUT OF THE QUESTION THROUGH SUNDAY
NIGHT...WITH SOME AREAS EXCEEDING THAT AND MORE COMING OVERNIGHT AND
INTO MONDAY.

TEMPERATURES WILL CONTINUE TO RUN MAINLY NEAR TO SLIGHTLY BELOW NORMAL
THROUGH THE WEEKEND...WITH SOUTHERN AREAS AROUND THE M-55 GETTING A
BIT MORE BENEFIT FROM THE WAA AND SEEING SLIGHTLY ABOVE NORMAL
TEMPS.

EXTENDED...

A LOW PRESSURE SYSTEM DEVELOPING OVER THE NORTHERN PLAINS WILL BEGIN
IMPACTING NORTHERN MICHIGAN'S WEATHER MONDAY AND LAST THROUGH
TUESDAY. A FRONT EXTENDING FROM SAID LOW PRESSURE SYSTEM TO ANOTHER
LOW PRESSURE SYSTEM NEAR NOVA SCOTIA WILL PRODUCE RAIN SHOWERS OVER
THE ENTIRE CWA WITH SOME SNOW POSSIBLY MIXING IN OVER THE EASTERN
UPPER PENINSULA EARLY MONDAY MORNING AND THEN MOST OF THE CWA LATE
MONDAY NIGHT INTO EARLY TUESDAY MORNING AS COLDER AIR ON THE NORTH
SIDE OF THE EAST-WEST ORIENTED FRONT FILTERS IN BEHIND IT. THE
AFOREMENTIONED FRONT WILL SLOWLY CONTINUE A SOUTHERLY DEPARTURE WITH
A LARGE AREA OF HIGH PRESSURE BUILDING IN BEHIND IT ACCOMPANIED BY
DRIER AIR AND HENCE PRECIPITATION-FREE WEATHER FROM BEGINNING IN THE
NORTH EARLY AFTERNOON TUESDAY AND THEN THE ENTIRE CWA BY TUESDAY
EVENING. MODELS DIFFER WITH THE TIMING AND INTENSITY OF THE NEXT
STORM SYSTEM...WITH ANOTHER STORM SYSTEM DEVELOPING OVER THE CENTRAL
PLAINS AND MOVING INTO NORTHERN MICHIGAN SOMETIME IN THE WEDNESDAY
TO THURSDAY TIMELINE. CHANCE POPS WILL BE IN THE FORECAST BEGINNING
WEDNESDAY...BUT WILL CONTINUE TO MONITOR NEW MODEL RUNS AND AS
CONFIDENCE IS GAINED WILL UPDATE FORECAST AS NECESSARY.

TEMPERATURES WILL MODERATE THROUGHOUT THE WEEK WITH TEMPERATURES IN
THE LOW 40S OVER EASTERN UPPER TO THE LOW 50S OVER THE SOUTHERN
PORTIONS OF THE CWA MONDAY AND INCREASING A BIT EACH DAY WITH
TEMPERATURES IN THE MID 50S OVER EASTERN UPPER AND MID TO UPPER 60S
OVER NORTHERN LOWER BY THURSDAY. LOWS WILL GENERALLY BE IN THE 30S
WITH SOUTHERN FORECAST AREAS SEEING NEAR 40 MONDAY AND THURSDAY
MORNING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 149 PM EDT THU APR 21 2016

MVFR TO IFR THRU TONIGHT...IMPROVING FRI MORNING.

LOW PRESSURE WILL PASS ACROSS LOWER MI TONIGHT. LOW CIGS/VSBYS
WILL LINGER THRU TONIGHT...WITH SOME TENDENCY TO IMPROVE THIS
AFTERNOON...THEN WORSEN THIS EVENING. MORE SUBSTANTIAL IMPROVEMENT
(TO VFR) IS EXPECTED FRI MORNING.

LIGHT WINDS WILL BECOME NORTHERLY TONIGHT...AND GUST UP TO 20KT
FRI MORNING.

&&

.MARINE...
ISSUED AT 348 PM EDT THU APR 21 2016

NORTH WINDS WILL INCREASE TONIGHT AND FRIDAY...BEHIND DEPARTING
LOW PRESSURE. SMALL CRAFT ADVISORIES WILL LIKELY BE ISSUED FOR
SOME WATERS...IN PARTICULAR ON LAKE MI. MARINE HEADLINES WILL BE
ASSESSED SHORTLY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

SHORT TERM...JZ
LONG TERM...MAYHEW/TJL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Apr 21, 3:55 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT THU APR 21 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-221200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE
INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST
OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC
ISLAND-PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE
BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX
POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF
MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO
GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH
POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
355 PM EDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING...NEAR AND
SOUTH OF A LINE FROM CADILLAC TO HARRISVILLE. NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.